Florida, 2009

Damaging Wind in Florida, January 7, 2009

January 7, 2009 · NWS TAE · 1 event in 1 county or zone

Thunderstorm winds damaged a carport roof northwest of Bethel.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Thunderstorm winds damaged a carport roof northwest of Bethel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 7, 3:06 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 7, 3:06 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 AM EST WED JAN 7 2009

.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWED A COMPLEX STORM SYSTEM
ACROSS THE EASTERN CONUS WITH AN AREA OF LOW PRESSURE ACROSS THE
OHIO RIVER VALLEY WITH A COLD FRONT EXTENDING SOUTHWARD ACROSS THE
TENNESSEE RIVER VALLEY AND INTO COASTAL PORTIONS OF ALABAMA. A
STRONG LINE OF STORMS WAS ONGOING AHEAD OF THIS FRONTAL BOUNDARY
MOVING INTO OUR SOUTHEAST ALABAMA AND FLORIDA PANHANDLE COUNTIES.
THE OVERALL ENVIRONMENTAL FLOW AHEAD OF THE COLD FRONT IS QUITE
IMPRESSIVE WITH SUSTAINED SOUTHERLY WINDS OF 10 TO 15 KNOTS
OCCASIONALLY GUSTING TO 25 KNOTS. THIS HAS RESULTED IN A SIGNIFICANT
INFLUX OF DEWPOINTS INTO THE UPPER 60S AHEAD OF THE BOUNDARY. WHILE
WE DONT SEE AN ESPECIALLY SHARP DEWPOINT GRADIENT BEHIND THE
FRONT...SOME DRIER AIR WILL BE GRADUALLY MOVING INTO THE REGION OVER
THE NEXT 24 HOURS.

UPPER AIR DATA FROM 00 UTC AND VAPOR IMAGERY SINCE THAT TIME
CONTINUES TO INDICATE A DEEP TROF MOVING ACROSS THE MISSISSIPPI
RIVER VALLEY. THIS TROF WILL LIKELY WEAKEN SOME AS IT NEARS THE
EASTERN U.S. AND AS A RESULT...THE ONGOING LINE OF SHOWERS AND
STORMS WILL GRADUALLY WEAKEN AS THE DYNAMICAL FORCING BECOMES LESS
FAVORABLE.

WHILE TORNADO WATCH #5 REMAINS IN EFFECT UNTIL 12Z FOR THE WESTERN
PORTIONS OF OUR CWA...WILL LIKELY BE ABLE TO CLEAR SOME OF THE
COUNTIES WITH THE 4 AM EST MORNING PACKAGE.

&&

.SHORT TERM...TODAY THROUGH FRIDAY.
WILL TRY TO KEEP THIS BRIEF WITH ONGOING ACTIVE WEATHER THIS
MORNING. RADAR DATA FROM KTLH AND OTHER SITES SHOWS A NARROW LINE OF
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN PORTIONS OF OUR
REGION. THESE STORMS JUST AHEAD OF THE COLD FRONT WILL CONTINUE TO
MOVE EASTWARD THIS MORNING. IT IS EXPECTED THAT WITH A GRADUAL
WEAKENING OF THE DEEP TROF THAT THE OVERALL INTENSITY OF THE
LINE...IF NOT THE COVERAGE...WILL GRADUALLY DECREASE WITH TIME
THROUGH THE MORNING. WITH THIS WEAKENING TREND...THE THREAT FOR
SEVERE WEATHER WILL ALSO SUBSIDE BY MID MORNING. THUS...HAVE SET UP
CURRENT POP GRIDS FOR THE FIRST PERIOD BASED ON RADAR TRENDS OVER
THE LAST COUPLE OF HOURS. THE ASSOCIATED GUIDANCE MAY BE MOVING THIS
SYSTEM A BIT TOO FAST TO THE EAST...SO HAVE STAYED ABOVE THE MAV
GUIDANCE FOR THE FIRST PORTION OF THE FORECAST.

THERE IS CONCERN TODAY ABOUT STRONG NON-THUNDERSTORM WINDS IN THE
AFTERNOON BEHIND THIS STORM SYSTEM. IN FACT...LATEST SURFACE DATA
FROM WESTERN LOUISIANA IS ALREADY SHOWING STRONG WINDS THERE IN THE
POST FRONTAL AIRMASS. WITH THESE STRONGER WINDS LIKELY TO SPREAD
EASTWARD WITH TIME AND COMBINE WITH ANY AFTERNOON MIXING IN OUR
REGION...WILL LIKELY SEE WINDS CLOSER TO THE GFS FORECAST OF 20 TO
25 KNOTS SUSTAINED WITH HIGHER GUSTS. THIS IS ON THE HIGHER END OF
OUR LAKE WIND ADVISORY CRITERIA. IF THESE WINDS WERE JUST A LITTLE
BIT HIGHER...WIND ADVISORY CRITERIA MAY BE ACHIEVED...BUT GIVEN THAT
THERE IS JUST A LITTLE UNCERTAINTY WITH REGARD TO HOW STRONG THE
WINDS WILL BE IN THE AFTERNOON...WILL ISSUE A LAKE WIND ADVISORY FOR
ALL COUNTIES IN THE AFTERNOON AND LET THE INCOMING SHIFT MONITOR
CONDITIONS AND UPGRADE AS APPROPRIATE.

HIGH SURF ALONG OUR PANHANDLE BEACHES AND THE POTENTIAL FOR EROSION
EXISTS TODAY. GIVEN THE STRONG WESTERLY FLOW...EXPECT BEACHES FROM
PANAMA CITY BEACH AND SAINT ANDREW BAY STATE PARK EASTWARD TO CAPE
SAN BLAS AND THE WESTERN PORTION OF SAINT GEORGE ISLAND TO BEAR THE
BRUNT OF THE HIGH SURF. BASED ON OUR LOCALLY DEVELOPED SURF HEIGHT
MODEL...THE HIGHEST SURF IS PREDICTED FROM MEXICO BEACH DOWN TO THE
SOUTHERN PORTION OF CAPE SAN BLAS. IN THIS AREA...SURF HEIGHTS WILL
APPROACH 9 FEET WITH AN OCCASIONAL SET UP TO 11 FEET POSSIBLE. IF
THESE SURF HEIGHTS ARE REALIZED...MINOR TO MODERATE BEACH EROSION
WILL OCCUR IN THESE AREAS. THIS EVENT IS SIMILAR TO A HIGH SURF
EVENT A FEW WEEKS AGO...WITH THE EXCEPTION THAT THE AMPLITUDE OF THE
ASTRONOMICAL TIDES ARE AROUND 1 FOOT LOWER. THUS...DO NOT ANTICIPATE
THE NEED FOR A COASTAL FLOOD ADVISORY AS THE HIGH SURF ADVISORY WILL
SUFFICE. NEEDLESS TO SAY...RIP CURRENT RISK WILL BE HIGH TO EXTREME
FOR OUR PANHANDLE BEACHES. EVERYONE...INCLUDING EXPERIENCED SWIMMERS
AND SURFERS...SHOULD STAY OUT OF THE WATER TODAY.

A DRIER AND A LITTLE COOLER AIRMASS WILL ARRIVE WEDNESDAY NIGHT AND
INTO THURSDAY BEHIND THE INITIAL FRONT. A SECONDARY SURGE OF
SLIGHTLY COOLER AIR WILL ARRIVE THURSDAY NIGHT AND LEAD TO MINIMUM
TEMPERATURES DROPPING INTO THE UPPER 30S BY FRIDAY MORNING. THIS
WILL FEEL QUITE COLD GIVEN THE WARM WEATHER OF THE LAST COUPLE
WEEKS. IN ANY EVENT...THE WEATHER WILL BE DRY STARTING WEDNESDAY
EVENING.

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY).
AFTER CAREFULLY READING LAST NIGHTS LONG TERM DISCUSSION...IT
APPEARS THAT THE GFS AND ECMWF HAVE NOW COMPLETELY
FLIP-FLOPPED...WITH THE 00 UTC GFS NOW PUSHING THE 1ST COLD FRONT
FAIRLY QUICKLY THROUGH THE REGION SAT AFTN AND EVENING...WHILE THE
12 UTC ECMWF RUN FROM TUE LINGERS THE FRONT AND DEEP LAYER MOISTURE
IN THE REGION INTO TUESDAY. WITH THIS MUCH UNCERTAINTY...WILL WAIT
FOR THE 00 UTC ECMWF RUN BEFORE COMPOSING THE EXTENDED GRIDS...WITH
THE HOPE THAT THE MODELS CONVERGE TOWARDS A CONSENSUS. IN ANY
EVENT...INDICATIONS ARE POINTING TOWARDS THE POTENTIAL FOR AN ARCTIC
AIRMASS PLUNGING SOUTHEASTWARD TO THE REGION NEAR THE END OF THE
PERIOD...AS A  STEEP TROF BEGINS TO CARVE OUT OVER THE EASTERN U.S.
THIS SCENARIO WILL CERTAINLY BEAR WATCHING...AS THE COLDEST AIR OF
THE NEW YEAR MAY ARRIVE IN FULL FORCE BY THE END OF NEXT WEEK.

&&

.MARINE...WINDS AND SEAS WILL BUILD THROUGHOUT THE MORNING AND
AFTERNOON INTO SOLID ADVISORY LEVELS. WITH A RAPIDLY LOOSENING
PRESSURE GRADIENT ACROSS THE MARINE AREA TONIGHT...WINDS AND SEAS
WILL BEGIN TO DIMINISH AND SHOULD DROP BELOW ADVISORY LEVELS AFTER
MIDNIGHT TONIGHT. A SECONDARY SURGE OF CAUTIONARY WINDS WILL BE
POSSIBLE THURSDAY AFTERNOON AND EVENING WITH THE NEXT SURGE OF DRIER
AIR.

&&

.AVIATION...A VERY IMPRESSIVE LINE OF THUNDERSTORMS WILL PUSH
EASTWARD THROUGH THE TAF SITES OVERNIGHT AND WEDNESDAY MORNING WITH
WIND GUSTS OF 35 KTS OR GREATER POSSIBLE IN THE STRONGER STORMS.
BEHIND THE COLD FRONT...SKIES WILL QUICKLY BECOME PARTLY CLOUDY FROM
NW TO SE OVER THE REGION DURING THE DAY...BUT VERY GUSTY W-NW WINDS
WILL CONTINUE AT THE TERMINALS UNTIL THE LATE AFTERNOON HOURS. BY
WED EVENING...ALL OF THE TAF SITES SHOULD BE UNLIMITED VFR...WITH
CLEAR SKIES AND MUCH LIGHTER NW WINDS.

&&

.FIRE WEATHER...DRIER AIR MOVING IN BEHIND THE FRONTAL SYSTEM TODAY
ALONG WITH GUSTY WINDS WILL CREATE THE POTENTIAL FOR SOME BRIEF RED
FLAG CONDITIONS OVER OUR INLAND FLORIDA PAHANDLE COUNTIES. A
CONTINUED DRY AIRMASS WILL ALSO CREATE THE POTENTIAL FOR RED FLAG
CONDITIONS IN OUR SOUTHEAST FLORIDA BIG BEND COUNTIES ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  39  70  39  67 /  60   0   0   0   0
PANAMA CITY  69  50  70  48  65 /  40   0   0   0   0
DOTHAN       63  44  68  39  66 /  40   0   0   0   0
ALBANY       65  42  68  38  66 /  60   0   0   0   0
VALDOSTA     69  39  69  40  66 /  70   0   0   0   0
CROSS CITY   72  39  70  41  69 /  60   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

GA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...LAKE WIND ADVISORY FROM 9 AM EST /8 AM CST/ THIS MORNING TO 5
     PM EST /4 PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FROM DESTIN TO THE
     SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES.

&&

LONG TERM/AVIATION/FIRE WEATHER...GOULD
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Jan 6, 6:35 AM EST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 AM EST TUE JAN 6 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-071115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
635 AM EST TUE JAN 6 2009 /535 AM CST TUE JAN 6 2009/

...A THREAT FOR SEVERE THUNDERSTORMS LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL BURN OFF QUICKLY THIS MORNING AS A COLD FRONT
APPROACHES THE REGION. THE FRONT WILL BE PRECEDED BY A SQUALL LINE
CONTAINING STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE STORM
PREDICTION CENTER HAS HIGHLIGHTED OUR AREA WEST OF A LINE FROM LEE
COUNTY GEORGIA TO FRANKLIN COUNTY FLORIDA FOR A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE LINE OF THUNDERSTORMS WILL BEGIN TO IMPACT
THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA BETWEEN 8 PM EST AND
MIDNIGHT EST AND THEN INTO SOUTHWEST GEORGIA AND THE WESTERN BIG
BEND SHORTLY AFTER MIDNIGHT. THE THUNDERSTORMS ARE FORECAST TO
WEAKEN AS THEY MOVE INTO PORTIONS OF SOUTH CENTRAL GEORGIA AND THE
EASTERN BIG BEND TOWARD DAYBREAK WEDNESDAY. THE MAIN SEVERE THREAT
WILL BE FROM DAMAGING THUNDERSTORM WINDS ALTHOUGH A FEW TORNADOES
WILL ALSO BE POSSIBLE. WINDS AND SEAS WILL INCREASE TO ADVISORY
LEVELS ACROSS THE LOCAL WATERS THIS EVENING AND A HIGH SURF ADVISORY
MAY BE NEEDED FOR THE PANHANDLE BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COLD FRONT WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
UNTIL IT MOVES EAST OF THE REGION EITHER LATE WEDNESDAY MORNING
OR EARLY AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
EXPECTED. A SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT ACROSS
THE LOCAL WATERS AT LEAST THROUGH WEDNESDAY NIGHT. LOWER RELATIVE
HUMIDITIES BOTH THURSDAY AND FRIDAY AFTERNOON MAY AIDE THE SPREAD
OF ANY WILDFIRES THAT DEVELOP. ANOTHER COLD FRONT WILL APPROACH
FROM THE NORTHWEST SATURDAY BRINGING WITH IT ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED WITH THIS
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF
A WATCH OR WEATHER WARNING FOR OUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY/CAMP

In the hours before

Special weather statement, Jan 7, 1:12 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 AM EST WED JAN 7 2009

ALZ065>069-FLZ007>010-070745-
COASTAL WALTON-COFFEE-DALE-GENEVA-HENRY-HOLMES-HOUSTON-INLAND
WALTON-WASHINGTON-
1212 AM CST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA...
HENRY AND HOLMES COUNTIES IN SOUTHEAST ALABAMA...HOUSTON...WALTON
AND WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 145 AM CST

AT 1211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF TROY TO 48 MILES WEST OF SANTA ROSA BEACH...MOVING EAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS WILL BE NEAR...
  NEW BROCKTON BY 1225 AM CST.
  ARITON BY 1230 AM CST.
  SAMSON BY 1240 AM CST.
  ENTERPRISE BY 1245 AM CST.
  OZARK BY 1255 AM CST.
  DALEVILLE BY 100 AM CST.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Jan 7, 2:49 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 AM EST WED JAN 7 2009

ALZ067-069-GAZ120>124-142-143-155-070845-
CALHOUN-CLAY-EARLY-HENRY-HOUSTON-MILLER-QUITMAN-RANDOLPH-SEMINOLE-
TERRELL-
249 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOUSTON AND HENRY
COUNTIES IN SOUTHEAST ALABAMA AS WELL AS
CALHOUN...CLAY...EARLY...MILLER...QUITMAN...RANDOLPH...SEMINOLE AND
TERRELL COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 345 AM EST/245 AM CST/

AT 246 AM EST/146 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF CUTHBERT TO 9 MILES SOUTHWEST OF DOTHAN...MOVING
NORTHEAST AT 55 MPH.

THESE STORMS WILL BE NEAR...
  COLUMBIA BY 205 AM CST.
  DONALSONVILLE BY 315 AM EST.
  SHELLMAN BY 320 AM EST.
  COLQUITT BY 325 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jan 7, 3:45 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST WED JAN 7 2009

GAZ123>128-142>146-155>157-070945-
BAKER-CALHOUN-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER-
MITCHELL-SEMINOLE-TERRELL-TURNER-WORTH-
345 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...
COLQUITT...DECATUR...DOUGHERTY...EARLY...GRADY...LEE...MILLER...
MITCHELL...SEMINOLE...TERRELL...TURNER AND WORTH COUNTIES...

* UNTIL 445 AM EST

AT 342 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF DAWSON IN TERRELL COUNTY TO 9 MILES SOUTH OF DONALSONVILLE IN
SEMINOLE COUNTY...MOVING EAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS WILL BE NEAR...
  LEESBURG BY 400 AM EST.
  NEWTON BY 410 AM EST.
  TURNER CITY BY 415 AM EST.
  PUTNEY BY 420 AM EST.
  CAMILLA BY 425 AM EST.
  EAST DOUGHERTY BY 430 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Local storm report, Jan 7, 4:28 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND GST     ALBANY                  31.58N 84.18W
01/07/2009  M62 MPH          DOUGHERTY          GA   BROADCAST MEDIA

            WALB IN ALBANY REPORTED A WIND GUST ON THEIR ANEMOMETER
            OF 62 MPH WHEN THE LINE OF STORMS MOVED THROUGH TOWN.

&&

GODSEY
Local storm report, Jan 7, 4:29 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 AM EST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     ALBANY                  31.58N 84.18W
01/07/2009                   DOUGHERTY          GA   BROADCAST MEDIA

            TREES REPORTED DOWN ON STUART AVENUE IN ALBANY. REPORT
            RELAYED BY WALB.

&&

GODSEY

The radar

The Tallahassee radar (KTLH), 12 km away, was scanning. The volume nearest the first event began at 10:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wakulla

When
January 7, 5:00 AM EST
Where
Wakulla County, 4 mi NW of Bethel
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.291, -84.367

A carport roof was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, January 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145027.